How JustAnswer Works:
  • Ask an Expert
    Experts are full of valuable knowledge and are ready to help with any question. Credentials confirmed by a Fortune 500 verification firm.
  • Get a Professional Answer
    Via email, text message, or notification as you wait on our site. Ask follow up questions if you need to.
  • 100% Satisfaction Guarantee
    Rate the answer you receive.
Ask DrRussMD Your Own Question
DrRussMD
DrRussMD, Board Certified MD
Category: Medical
Satisfied Customers: 65550
Experience:  Board certified Internal medicine and Integrative medicine. Many years of experience all areas.
24257177
Type Your Medical Question Here...
DrRussMD is online now

Please can you advise.... My mother in law was diagnosed with

Customer Question

Please can you advise.... My mother in law was diagnosed with ovarian cancer stage 3a following an op on 11th Feb. She was taken back into hosp with an infection 2 days after going home and spent 5 more days in hosp. Home again and downhill again. Readmitted after we left her at Hammersmith hosp following an appt where it turned out she had several perforations in her bowel and had emergency surgery. Woke up with 2 bags ( temporary hopefully) and in hosp for 10 days. Home again and downhill again, now in Charing X with dangerously low sodium levels and low hemaglobin. Last week she got weaker and weaker, more nauseous as the week went on and virtually stopped eating and drinking. Also sicking up phlegmatic mucous regularly however this seems to have stopped since she was readmitted. We are at our wits end and wonder if we need a 2nd opinion or should be asking more in order to help her.
Submitted: 4 years ago.
Category: Medical
Expert:  DrRussMD replied 4 years ago.
Hello from JA

Sorry to hear about this.

But you raise very important questions.
The anemia needs to be corrected.

What is the hemoglobin level?

If below 7 she probably needs a transfusion...and even if it is higher with symptoms she might....that is the first order of buisness.

Low sodium is also a problem, what is the value?

Drugs can do this, thyroid, overdilution, adrenals, heart or kidney problems, and other causes.

if lower than 130 this needs to be addressed by attadking the underlying cause.

Second opinions?
Yes
Nephrologist
Internist
GI doctor

Let me know more detials on this.

OK. If you have further questions or details, use reply to expert.

Otherwise please choose a positive rating . But, still come back if you need to…think of something later, etc. Bonuses are appreciated.


Expert:  DrRussMD replied 4 years ago.
Hello
Are you able to read your answer
Further questions?
Can you give a positive rating.

Let me know if you need follow up.